Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Tightness & burning in chest after consuming v8 with cayenne & tuna. Heartburn or any symptom of heart attack?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
4 nights ago i drank 1/2 glass of v8 with 1/2 teaspoon of cayenne and ate 2 tuna sandwiches very fast. soon after i developed a tighness and burning in my chest for about 15 min....immedieatly thought heart attack...took 3 tums and it went away within 2 minutes do you think it was just heartburn...had no other symptoms of a heart attack

age 44.. good bp.. low colesteral.. no smoke..male......................thanks
Posted Tue, 22 May 2012 in Lung and Chest disorders
Answered by Dr. Ashish Mittal 5 hours later
Thanks for your query.

Most probable chances that you had acid reflux after fast consumption of v8 with cayenne and tuna. Acid lead to esophageal spasm and producing symptoms of tightness and burning in my chest.

Usually chest pain lead to fear of heart attack which increases anxiety and chest pain further. TUMS is an antacid and reduces symptoms of acidity.

As you do not risk factors for cardiac illness (Normal BP.. low cholesterol.. no smoke) it is least likely that it was heart attack. If you are not re assured you can have your ECG done after consultation from physician.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor